Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2009, 10:07 PM CDT for Newton County, Missouri. It was in force for 73 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2009, 10:07 PM CDT (03:07 UTC)
- Expired
- May 13, 2009, 11:20 PM CDT
- In force
- 73 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Newton County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 10:21 PM CDT | HAIL 0.88 | 5 Wsw Redings Mill, MO | HEAVY RAINFALL WITH ZERO VISIBILITY |
| May 13, 10:36 PM CDT | TSTM WND GST 61 | Neosho, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 140307
SVRSGF
MOC145-140430-
/O.NEW.KSGF.SV.W.0147.090514T0307Z-090514T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT WED MAY 13 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1130 PM CDT.
* AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING ACROSS
JASPER AND CHEROKEE COUNTIES...MOVING SOUTHEAST AT 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHOAL CREEK DRIVE BY 1015 PM CDT.
SILVER CREEK...SAGINAW AND LEAWOOD BY 1020 PM CDT.
DIAMOND BY 1040 PM CDT.
SENECA BY 1045 PM CDT.
NEOSHO AND GRANBY BY 1100 PM CDT.
FAIRVIEW BY 1130 PM CDT.
THE TOWNS OF DENNIS ACRES...CLIFF VILLAGE...SHOAL CREEK ESTATES...
REDINGS MILL...RACINE...WENTWORTH...RITCHEY...NEWTONIA...STARK CITY
AND STELLA ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS
ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3676 9463 3693 9463 3706 9462 3706 9410
3705 9406 3675 9407
TIME...MOT...LOC 0306Z 311DEG 18KT 3719 9428 3692 9490
$$
CRAMER5 follow-up statements
000
WWUS53 KSGF 140324
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT WED MAY 13 2009
MOC145-140430-
/O.CON.KSGF.SV.W.0147.000000T0000Z-090514T0430Z/
NEWTON MO-
1024 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NEWTON COUNTY...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DIAMOND TO RACINE TO 14 MILES WEST OF SENECA...MOVING SOUTHEAST AT 20
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SENECA AND DIAMOND BY 1035 PM CDT.
NEOSHO AND GRANBY BY 1050 PM CDT.
FAIRVIEW BY 1125 PM CDT.
THE TOWNS OF RITCHEY...WENTWORTH...NEWTONIA...STARK CITY AND STELLA
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3676 9463 3693 9463 3706 9462 3706 9410
3705 9406 3675 9407
TIME...MOT...LOC 0324Z 311DEG 18KT 3709 9428 3689 9457
3682 9486
$$
GAGAN000
WWUS53 KSGF 140339
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 PM CDT WED MAY 13 2009
MOC145-140430-
/O.CON.KSGF.SV.W.0147.000000T0000Z-090514T0430Z/
NEWTON MO-
1039 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NEWTON COUNTY...
AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND TO NEOSHO TO
SENECA TO 13 MILES WEST OF SENECA...MOVING SOUTHEAST AT 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEOSHO BY 1045 PM CDT.
GRANBY BY 1050 PM CDT.
FAIRVIEW BY 1130 PM CDT.
THE TOWNS OF RITCHEY...NEWTONIA...WENTWORTH...STARK CITY AND STELLA
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3676 9463 3693 9463 3706 9462 3706 9410
3705 9406 3675 9407
TIME...MOT...LOC 0339Z 312DEG 18KT 3702 9427 3683 9443
3678 9461 3678 9482
$$
GAGAN000
WWUS53 KSGF 140352
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 PM CDT WED MAY 13 2009
MOC145-140430-
/O.CON.KSGF.SV.W.0147.000000T0000Z-090514T0430Z/
NEWTON MO-
1052 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NEWTON COUNTY...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO 6 MILES
SOUTH OF NEOSHO TO 8 MILES SOUTHEAST OF SENECA TO 11 MILES SOUTHWEST
OF SENECA...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FAIRVIEW BY 1125 PM CDT.
THE TOWNS OF RITCHEY...NEWTONIA...WENTWORTH...STARK CITY AND STELLA
ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3676 9463 3691 9463 3704 9416 3705 9406
3675 9408
TIME...MOT...LOC 0352Z 312DEG 18KT 3698 9421 3679 9437
3674 9455 3674 9476
$$
GAGAN000
WWUS53 KSGF 140400
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 PM CDT WED MAY 13 2009
MOC145-140430-
/O.CON.KSGF.SV.W.0147.000000T0000Z-090514T0430Z/
NEWTON MO-
1100 PM CDT WED MAY 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN NEWTON COUNTY...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO 8 MILES
SOUTH OF NEOSHO TO 10 MILES SOUTHEAST OF SENECA TO 11 MILES SOUTHWEST
OF SENECA...MOVING SOUTHEAST AT 20 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FAIRVIEW BY 1130 PM CDT.
THE TOWNS OF NEWTONIA...STARK CITY AND STELLA ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
AT 1030 PM CDT...A TRAINED SPOTTER MEASURED 61 MPH WINDS IN THE CITY
OF NEOSHO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.
&&
LAT...LON 3676 9463 3691 9463 3699 9406 3675 9408
TIME...MOT...LOC 0400Z 312DEG 18KT 3695 9417 3676 9433
3671 9451 3671 9472
$$000
WWUS53 KSGF 140420
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CDT WED MAY 13 2009
MOC145-140430-
/O.CAN.KSGF.SV.W.0147.000000T0000Z-090514T0430Z/
NEWTON MO-
1120 PM CDT WED MAY 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE WARNED
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.
LAT...LON 3676 9463 3691 9463 3699 9406 3675 9408
TIME...MOT...LOC 0420Z 312DEG 18KT 3688 9408 3669 9424
3664 9442 3664 9463
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:26 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 13, 8:26 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT WED MAY 13 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
POTENTIALLY TORNADIC STORM WAS TRACKING EAST SOUTHEAST INTO
SOUTHERN VERNON COUNTY TOWARD NORTHERN BARTON COUNTY AT 0120Z. THIS
STORM WAS PART OF AN INTENSE BAND OF STORMS SPREADING SOUTHEAST
FROM EXTREME SOUTHEAST KANSAS. OTHER STRONG TO SEVERE STORMS
EXTENDED ALONG A COLD FRONT FROM NORTH CENTRAL OKLAHOMA TO
NORTHEAST MISSOURI. LOWER ATMOSPHERE REMAINS VERY UNSTABLE WITH
MIXED LAYER CAPE NEAR 3000 J/KG. WIND SHEAR PARAMETERS WERE NOT
EXCESSIVE BUT AMPLE FOR TORNADIC DEVELOPMENT WITH 0-1KM AND 0-3KM
HELCITIES NEAR 200 M2/S2. DEEP LAYERED SHEAR WAS ON THE ORDER OF
30 KTS.
ISOLATED TORNADO THREAT WILL CONTINUE THROUGH 04Z GIVEN THE LOW
LEVEL SHEAR. HOWEVER DAMAGING WINDS AND LARGE HAIL WILL REMAIN
THE PRIMARY HAZARD. IN FACT THE RISK OF DAMAGING WINDS WILL LIKELY
INCREASE AS THE EVENING PROGRESSES AND STORMS LIKELY FORM INTO A
SQUALL LINE. THESE STORMS WILL IMPACT AREAS FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI THROUGH 11 PM. THESE STORMS WILL APPROACH
THE INTERSTATE 44 CORRIDOR BY 11 PM.
THE LINE OF STORMS MAY BECOME MORE WEST TO EAST ORIENTED LATER
TONIGHT WHICH WOULD RESULT IN TRAINING CELLS AND AN ENHANCE FLASH
FLOOD RISK.
FOSTER
&&
.DISCUSSION...
MAIN FOCUS WILL BE WITH SEVERE WEATHER/FLASH FLOODING CHANCES IN
THE FIRST PERIOD.
CURRENTLY...MESOSCALE VORT CONTINUES TO SHIFT NORTHEAST OVER SOUTH
CENTRAL MISSOURI...BUT HEADING INTO A LESS CAPPED REGION OVER
EASTERN MISSOURI/SOUTHERN ILLINOIS. HAD SOME LARGE HAIL WITH THESE
STORMS AND COULD SEE MORE SURFACE BASED STORMS AS IT HEADS OUT OF
THE CWA.
FURTHER WEST...FRONT STILL WELL OUT TO THE WEST PUSHING INTO
NORTHWEST MISSOURI INTO SOUTH CENTRAL KANSAS. TEMPERATURES HAVE
RISEN INTO THE MID 80S WITH DEWPOINTS IN THE MID 60S OVER
SOUTHEAST KANSAS AND WESTERN MISSOURI AHEAD OF THE FRONT LEADING
TO CAPES OF 2500 TO 3000 J/KG SO FAR THIS AFTERNOON. 18Z SOUNDING
AT SGF STILL SHOWS A DECENT THERMAL CAP BETWEEN 875 AND 780 MB.
WILL LIKELY SEE DEVELOPMENT ALONG THE FRONT WITHIN THE NEXT COUPLE
OF HOURS BUT WILL STILL BE SEVERAL HOURS AWAY FROM REACHING THE
NORTHWESTERN PART OF THE CWA.
ALL MODES OF SEVERE WEATHER WILL STILL BE POSSIBLE WITH THE STORMS
THAT OCCUR TONIGHT...MOST LIKELY BEGINNING AS SUPERCELLS AND
GRADUALLY FORMING INTO A SQUALL LINE AS IT PUSHES SOUTHEAST INTO
THE CWA. HIGH INSTABILITY WITH DECENT SHEAR WILL LIKELY LEAD TO
VERY LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING STRAIGHT LINE
WINDS IN EXCESS OF 70 MPH. ISOLATED TORNADOES CANT BE RULED
OUT...ESPECIALLY EARLY ON BUT ALSO WITHIN THE SQUALL LINE.
TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE WITH THIS AREA OF STORMS
TONIGHT AND COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY OVER
THE SOUTHWESTERN 2/3 OF THE CWA WHERE THE FRONT WILL BE SLOWER TO
MOVE SOUTHEAST AND WHERE THE GROUND HAS BEEN MOST SATURATED FROM
PREVIOUS HEAVY RAINS. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH TONIGHT.
GUSTY SURFACE WINDS IN ADVANCE OF THE FRONT DEVELOPED EARLIER THIS
MORNING AND WILL CONTINUE THROUGH THE AFTERNOON SO WILL KEEP WIND
ADVISORY GOING THROUGH 7 PM.
THE SURFACE FRONT WILL LIKELY STALL OUT OVER ARKANSAS AS THE FRONT
BECOMES MORE PARALLEL WITH THE UPPER LEVEL FLOW ON THURSDAY. FRONT
WILL THEN BEGIN TO LIFT BACK NORTH AS A WARM FRONT AND WITH LOW
LEVEL JET RE-ESTABLISHING OVER OKLAHOMA/WESTERN MO/EASTERN
KS...WILL LIKELY SEE REDEVELOPING STORMS ALONG AND NORTH OF THE
ADVANCING FRONT THURSDAY NIGHT INTO FRIDAY.
ANOTHER COLD FRONT WILL BEGIN TO MOVE BACK THROUGH THE AREA FRIDAY
NIGHT INTO SATURDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS
AND HEAVY RAIN TO THE AREA.
LINDENBERG
FOR THE EXTENDED PERIOD (SAT THROUGH WED)...
AT THE ONSET OF THE EXTENDED PERIOD...UPPER LEVEL WAVE WILL BE
PUSHING EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT
LAKES REGION. THIS WILL HELP DRIVE A COLD FRONT THROUGH THE
MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE DAY SATURDAY. LOOKS
LIKE A GOOD CHANCE OF THUNDERSTORMS WITH THE FRONTAL PASSAGE. BOTH
GFS/ECMWF TAKE THE FRONT WELL SOUTH OF THE AREA AND INTO THE GULF BY
12Z SUN TAKING THE PRECIPITATION CHANCES WITH IT.
MODELS ARE IN AGREEMENT ON BUILDING UPPER RIDGE INTO THE AREA BY THE
MIDDLE OF NEXT WEEK...KEEPING MAIN STORM TRACK WELL TO THE NORTH OF
THE FORECAST AREA. DRY CONDITIONS ARE EXPECTED THROUGH THE AREA
FROM SUNDAY THROUGH WEDNESDAY WITH TEMPERATURES WARMING BACK INTO
THE UPPER 70S TO LOW 80S BY LATE IN THE PERIOD.
BY WEDNESDAY...SOME MODEL DIFFERENCES START TO APPEAR AS GFS WANTS
TO SHIFT THE UPPER RIDGE TO THE EAST OF THE AREA QUICKER THAN THE
ECMWF. WILL GO WITH THE SLOWER ECMWF FOR NOW AND KEEP THINGS DRY
FOR NEW DAY 7.
LINDENBERG
&&
.AVIATION...
FOR THE 0000Z KSGF/KJLN TAFS...GUSTY SOUTH WINDS WILL OCCUR AHEAD OF
A COLD FRONT OVER THE CENTRAL PLAINS. STORMS ARE ORGANIZING ALONG
THE FRONT AND IT WILL PUSH THROUGH THE TAF SITES THIS EVENING.
SEVERE STORMS ARE EXPECTED IN THE REGION. COULD SEE IFR VISIBILITY
AND/OR CEILINGS AT TIMES WITH HEAVY RAINFALL ALONG WITH AREAS OF
VERY STRONG THUNDERSTORM WINDS. BEHIND THE FRONT THERE MAU BE A
PERIOD OF LOWER CEILINGS WITH SHOWERS WITH GRADUAL IMPROVEMENT
EXPECTED LATE TONIGHT AND THU MORNING. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 13, 9:01 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 901 PM CDT WED MAY 13 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 901 PM CDT WED MAY 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OF OVER 70 MPH...ISOLATED TORNADOES...AND FLASH FLOODING. AREAS AFFECTED AND TIMING: STORMS WILL AFFECT AREAS ALONG AND NORTHWEST OF A LINE FROM NEOSHO TO ELDON THROUGH 11 PM. THE STORMS WILL REACH THE INTERSTATE 44 CORRIDOR BY 11 PM...AND SPREAD EAST ACROSS THE REMAINDER OF THE OZARKS OVERNIGHT. DISCUSSION: STORMS WILL CONTINUE TO DEVELOP AND INTENSIFY ALONG A COLD FRONT THAT WILL ADVANCE INTO THE MISSOURI OZARKS. THE STORMS WILL ORGANIZE INTO A SQUALL LINE AND SPREAD ACROSS THE OUTLOOK AREA OVERNIGHT. WIND SHEAR PARAMETERS WILL SUPPORT THE POTENTIAL OF ISOLATED TORNADOES THROUGH LATE EVENING. HOWEVER DAMAGING WINDS ARE EXPECTED TO BECOME THE PRIMARY THREAT WITH THESE STORMS. IN ADDITION...TORRENTIAL RAINFALL WILL LIKELY OCCUR WITH THESE STORMS WITH RAINFALL RATES NEAR TWO INCHES PER HOUR POSSIBLE. THIS COULD LEAD TO FLASH FLOODING GIVEN THE NEAR SATURATED GROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY. ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE OF STRONG TO SEVERE STORMS LATE FRIDAY NIGHT AND EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MISSOURI OZARKS FROM LATE EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 13, 9:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0942 PM FLASH FLOOD LAMAR 37.49N 94.28W
05/13/2009 BARTON MO EMERGENCY MNGR
NUMEROUS REPORTS ACROSS THE COUNTY OF ROADS WITH AS
MUCH AS A FOOT OF WATER OVER ROADS.
&&
HATCHLocal storm report, May 13, 9:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL CRESTLINE 37.17N 94.70W
05/13/2009 E1.00 INCH CHEROKEE KS AMATEUR RADIO
&&
KARDELLLocal storm report, May 13, 9:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD SYLVANIA 37.51N 94.02W
05/13/2009 DADE MO LAW ENFORCEMENT
FLOODING REPORTED ALONG HIGHWAY E AND HIGHWAY D
&&
KARDELLLocal storm report, May 13, 10:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0959 PM TSTM WND DMG ASBURY 37.27N 94.61W
05/13/2009 JASPER MO LAW ENFORCEMENT
POWER POLES DOWN IN TOWN.
&&
HATCHLocal storm report, May 13, 10:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1002 PM HAIL CARL JUNCTION 37.18N 94.57W
05/13/2009 E0.75 INCH JASPER MO PUBLIC
&&
KARDELLLocal storm report, May 13, 10:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT WED MAY 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 PM HEAVY RAIN LAMAR 37.49N 94.28W
05/13/2009 M1.40 INCH BARTON MO CO-OP OBSERVER
RAIN FELL IN 1 HOUR.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:58 PM CDT | Tornado Warning | SGF | Barton, Vernon | 62 min |
| May 13, 8:33 PM CDT | Tornado Warning | SGF | Cedar, Dade | 57 min |
| May 13, 8:37 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 5 hr |
| May 13, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 90 min |
| May 13, 9:37 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 64 min |
| May 13, 9:42 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Polk | 49 min |
| May 13, 9:46 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Jasper, Polk, St. Clair | 4 hr |
| May 13, 10:28 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 77 min |
| May 13, 10:31 PM CDT | Flash Flood Warning | SGF | Greene, Lawrence, Newton | 4 hr |
| May 13, 10:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 72 min |
| May 13, 10:35 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 55 min |
| May 13, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 91 min |
| May 13, 10:51 PM CDT | Tornado Warning | SGF | Greene | 39 min |
| May 13, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 77 min |
| May 13, 11:04 PM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 38 min |
| May 13, 11:16 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 47 min |
| May 13, 11:21 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| May 13, 11:22 PM CDT | Tornado Warning | SGF | Douglas | 68 min |
| May 13, 11:31 PM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 59 min |
| May 13, 11:37 PM CDT | Tornado Warning | SGF | Wright | 26 min |
| May 13, 11:48 PM CDT | Tornado Warning | SGF | Ozark | 72 min |
| May 13, 11:56 PM CDT | Tornado Warning | SGF | Stone, Taney | 34 min |
| May 14, 12:05 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney and 3 more | 6 hr |
| May 14, 12:06 AM CDT | Tornado Warning | SGF | Taney | 41 min |
| May 14, 12:10 AM CDT | Tornado Warning | SGF | Howell | 65 min |
| May 14, 12:20 AM CDT | Tornado Warning | SGF | Oregon, Shannon | 70 min |
| May 14, 12:34 AM CDT | Flash Flood Warning | SGF | Dent, Howell, Oregon, Shannon | 5 hr |
| May 14, 1:11 AM CDT | Tornado Warning | SGF | Howell | 32 min |
| May 14, 1:50 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, Greene, Jasper, Lawrence and 5 more | 12 hr |
| May 14, 4:50 AM CDT | River Flood Warning | SGF | Pulaski | 50 hr |
| May 14, 4:50 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| May 14, 6:31 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.